Alert archive / Louisiana / River Flood Warnings in 2018

River Flood Warning 9, NWS Lake Charles, LA

February 10, 2018Vernon Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 10, 2018, 7:01 PM CST for Vernon Parish, Louisiana. It took effect at Feb 11, 2018, 10:48 AM CST. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2018, 7:01 PM CST (01:01 UTC)
In effect from
Feb 11, 2018, 10:48 AM CST
Expired
Feb 13, 2018, 4:48 PM CST
In force
54 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Anacoco near Rosepine (RPIL1). The gauge peaked at 16.47 ft at Feb 12, 2018, 8:00 AM CST.

actionminormoderate510152002/1102/1202/1302/14
Action stage
17 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08028000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

684 
WGUS44 KLCH 110101
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
701 PM CST Sat Feb 10 2018

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...Texas...

  Bayou Anacoco Near Rosepine
  Pine Island Bayou Near Sour Lake

LAC115-111501-
/O.NEW.KLCH.FL.W.0009.180211T1648Z-180213T2248Z/
/RPIL1.1.ER.180211T1648Z.180212T1200Z.180213T1048Z.NO/
701 PM CST Sat Feb 10 2018

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Bayou Anacoco Near Rosepine.
* from Sunday morning to Tuesday afternoon...or until the warning is 
  cancelled.
* At  6:45 PM Saturday the stage was 11.7 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 19.5 feet by Monday morning. the river 
  will fall below flood stage by Tuesday morning.
* Impact...At stages near 20.0 feet...Hawks Road near the gauge 
  becomes flooded.
* Impact...At stages near 17.0 feet...Minor flooding of agricultural
  and forested areas near the bayou will occur.

&&
 
LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341

$$

TXC199-245-111500-
/O.NEW.KLCH.FL.W.0010.180211T0800Z-180214T0447Z/
/SOLT2.1.ER.180211T0800Z.180212T0600Z.180213T1647Z.NO/
701 PM CST Sat Feb 10 2018

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Pine Island Bayou Near Sour Lake.
* from late tonight to Tuesday evening...or until the warning is 
  cancelled.
* At  6:45 PM Saturday the stage was 24.4 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...rise above flood stage by after midnight tomorrow and 
  continue to rise to near 26.4 feet by early Monday morning. the 
  river will fall below flood stage by late Tuesday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
1 follow-up statement
165 
WGUS84 KLCH 120141
FLSLCH


Flood Statement
National Weather Service Lake Charles La
741 PM CST Sun Feb 11 2018

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bayou Anacoco Near Rosepine

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Bayou Des Cannes Near Eunice
  Calcasieu River Near Kinder
  Calcasieu River Near Salt Water Barrier
  Mermentau River Near Mermentau
  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana..
  Bundick Creek At Bundick Lake
  Whisky Chitto Creek Near Mittie
  Calcasieu River Near Glenmora
  Calcasieu River Near Oberlin
  Calcasieu River At Old Town Bay

LAC001-039-097-121541-
/O.EXT.KLCH.FL.W.0011.000000T0000Z-180213T1930Z/
/BDCL1.1.ER.180211T1040Z.180212T0600Z.180213T1330Z.UU/
741 PM CST Sun Feb 11 2018

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Bayou Des Cannes Near Eunice.
* until Tuesday afternoon...or until the warning is cancelled.
* At  7:00 PM Sunday the stage was 16.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will continue rising to near 17.0 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Tuesday morning.
* Impact...At stages near 16.0 feet...Minor flooding begins along 
  the bayou with a few structures right along the bayou threatened.

&&
 
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
      3045 9257

$$

LAC011-121541-
/O.CON.KLCH.FL.W.0013.000000T0000Z-180216T0600Z/
/BKDL1.1.ER.180211T1521Z.180213T0000Z.180216T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Bundick Creek At Bundick Lake.
* until late Thursday night...or until the warning is cancelled.
* At  6:45 PM Sunday the stage was 97.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 97.0 feet.
* Forecast...The river will continue rising to near 97.5 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Thursday evening.
* Impact...At stages near 97.0 feet...Minor flooding begins around 
  the lake, especially the north end of the lake.

&&
 
LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

LAC003-121541-
/O.CON.KLCH.FL.W.0014.180214T1200Z-180215T1200Z/
/MTTL1.1.ER.180214T1200Z.180214T1200Z.180215T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Whisky Chitto Creek Near Mittie.
* from Wednesday morning to Thursday morning...or until the warning 
  is cancelled.
* At  7:15 PM Sunday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At stages near 15.0 feet...Minor lowland flooding near 
  the creek will occur.

&&
 
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

LAC079-121540-
/O.CON.KLCH.FL.W.0006.000000T0000Z-000000T0000Z/
/GLML1.1.ER.180211T0037Z.180214T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At  6:45 PM Sunday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  Tuesday evening then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.
&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC003-121540-
/O.CON.KLCH.FL.W.0015.000000T0000Z-000000T0000Z/
/OBCL1.1.ER.180211T1730Z.180213T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Calcasieu River Near Oberlin.
* until further notice...or until the warning is cancelled.
* At  7:00 PM Sunday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  tomorrow evening then begin falling.
* Impact...At stages near 13.0 feet...Minor lowland flooding near 
  the river will occur.
&&
 
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283 3077 9273

$$

LAC003-053-121540-
/O.EXT.KLCH.FL.W.0016.180213T1200Z-180215T0000Z/
/KDRL1.1.ER.180213T1200Z.180213T1200Z.180214T1200Z.NO/
741 PM CST Sun Feb 11 2018

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Calcasieu River Near Kinder.
* from Tuesday morning to Wednesday evening...or until the warning is
  cancelled.
* At  7:00 PM Sunday the stage was 14.1 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Tuesday morning.
* Impact...At stages near 16.0 feet...Flooding of wooded areas near 
  the river will occur.

&&
 
LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318 3058 9290

$$

LAC019-121540-
/O.CON.KLCH.FL.W.0008.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.000000T0000Z.180214T0600Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* Minor Flood is forecast
* Flood stage is 4.0 feet.
* Forecast...The river is expected to crest at 4.6 feet on Wednesday evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-121540-
/O.EXT.KLCH.FL.W.0012.000000T0000Z-180217T0300Z/
/LCHL1.1.ER.180212T0507Z.180214T0600Z.180216T1500Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* until Friday evening...or until the warning is cancelled.
* At  6:00 PM Sunday the stage was 2.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise above flood stage around
  midnight this evening.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$

LAC001-053-113-121540-
/O.EXT.KLCH.FL.W.0017.180213T1200Z-180216T1200Z/
/MRML1.1.ER.180213T1200Z.180213T1200Z.180216T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Mermentau River Near Mermentau.
* from Tuesday morning to Friday morning...or until the warning is 
  cancelled.
* At  7:15 PM Sunday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Tuesday morning.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276 3025 9266

$$

TXC199-245-121540-
/O.EXT.KLCH.FL.W.0010.000000T0000Z-180213T0000Z/
/SOLT2.1.ER.000000T0000Z.180212T0600Z.180212T1200Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday evening...or until the warning is cancelled.
* At  6:45 PM Sunday the stage was 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* The river is expected to rise to 25.1 feet by midnight
  this evening.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$

LAC115-120211-
/O.CAN.KLCH.FL.W.0009.000000T0000Z-180213T2248Z/
/RPIL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018

The Flood Warning is cancelled for
  The Bayou Anacoco Near Rosepine.
* At  6:45 PM Sunday the stage was 16.0 feet.
* Flood stage is 17.0 feet.

&&
 
LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:41 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 10, 5:41 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
541 PM CST Sat Feb 10 2018

.AVIATION...Fog and low ceilings within IFR/LIFR will prevail
overnight, while rains gradually diminish from west to east with
the passage of a cold front.

&&

.PREV DISCUSSION... /issued 451 PM CST Sat Feb 10 2018/

DISCUSSION...
Rains continue to fall across southern Louisiana... southeast
Texas and the coastal waters ahead of a cold front that is
projected into the coastal waters after sunrise. Rainfall totals
today are averaging around two to three inches with two to four
additional inches possible... as a result a Flash Flood Watch has
been posted tonight. Temperatures to moderate during the overnight
hours. The cold front will push colder temperatures into the
region by the late morning hours. As a result daytime highs are
not projected to climb out of the low 60s. LFT will see daytime
highs in the upper 60s prior to frontal passage then begin to drop
slowly through the day.

Rains will continue tomorrow although totals will average less
than .10 of an inch. Enough dry becomes established on Monday with
pops continuing to drop. Looks like midweek will see afternoon temps
in the mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  52  43  52 /  60  50  40  20
LCH  59  61  48  56 /  80  50  40  20
LFT  63  67  50  57 /  80  70  50  30
BPT  56  56  46  57 /  70  50  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 5 AM CST Sunday for LAZ028-029-031>033-
     041>045-052>055-073-074.

TX...None.
GM...None.
&&

AVIATION...23
Hazardous weather outlook, Feb 10, 4:00 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
400 PM CST Sat Feb 10 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
112200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
400 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
Flash Flood watch for portions of southern Louisiana. Rains
continue to train across southern Louisiana this afternoon. Radar
is indicating one to three inches has fallen. With the ground
completely saturated additional rains will run off into low lying
areas and bayous. An additional two to four will be possible
through sunrise on Sunday. A cold front around sunrise tomorrow
will finally drive the rains off to the east.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Rains ending on Monday.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-112200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Areas of sea fog will reduce visibility to one mile and result in
navigating hazardous tonight.

Chances for showers and thunderstorms over the coastal waters will
continue through tonight. Some storms will be capable of producing
gusty winds and cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Moderate to strong offshore flow is expected to develop in the
wake of a cold front Sunday.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 8:04 PM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry55 hr
Feb 10, 8:04 PM CSTRiver Flood WarningLCHCalcasieu63 hr
Feb 11, 12:17 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Feb 11, 3:43 AM CSTSmall Craft AdvisoryLCH32 hr
Feb 11, 11:01 AM CSTRiver Flood WarningLCHBeauregard5 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen4 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen8 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis6 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion25 hr

Nearby

River Flood Warnings in Louisiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.